Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Pain in the head and ears, pressure on nose and eyes. Taken antibiotics. Sinusitis?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Hi got really bad sinus pressure today . Especially at temples , pressure across nose and eyes . Also a hot shooting pain in head and ears . I am worried incase this is somthing else. Been having vey bad anxiety aswell due to this . I have also finished a course of antibiotics , still causing me trouble ! Any advice ?
Posted Mon, 16 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 28 minutes later

Thanks for the query

Headache due to sinusitis is because of the blockage of the sinus openings secondary to the inflammation of the nasal mucosa.

Sometimes the sinus pressure remains even after the completion of the antibiotics that is because of usage of inappropriate antibiotics.

Do not worry this problem can be managed easily with proper intervention. I would suggest you to consult a good ENT Specialist and request for a change in antibiotics.

You would require appropriate antibiotics (such as a combination of Amoxycillin & Clavulanic acid or Cefuroxime or 4th generation Fluroquinolones - Gemifloxacin), a mucolytic (such as Bromhexin or Ambroxol) to reduce the viscosity of the secretions, steroid nasal spray (such as Fluticasone or Momentasone) to decongest the nasal mucosa and to open up the sinuses, saline nasal spray to keep the nasal mucosa moist and an anti-inflammatory medicine (such as Diclofenac or Ibuprofen) to reduce the headache.

Apart from this you need to do steam inhalation 2-3 times a day, drink plenty of warm water, avoid coffee/smoking if any. If the problems persist even after taking the following medicines and precautionary measures, you need to get a CT scan of the nose and the paranasal sinuses.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor